I was planning to get fillers (restylane or juvederm) for my nose to mouth lines (administered by a fully qualified plastic surgeon). But I'm really worried about the risk of granulomas. What is the probability of these occuring? And how severe are they? Realistically can they be treated? Any information would be greatly appreciated. I usually have no problems with allergies, infections etc
Risk of Granulomas with Fillers?
Doctor Answers (5)
Silicone is the only filler in the US with a realistic risks of granulomas.
Most filler in the U.S. don't cause granulomas except silicone. Anything is possible but realistically all the other fillers do great. Granulomas can be controlled with cortisone injections or excisions.
Web reference: http://www.TheBestLipoDoc.com/drdavidhansen/landing/
Risk of granulomas from injectable fillers
Hyaluronic acid products such as Juvederm, Restylane, Prevelle and Hydrelle have very low incidence of granuloma formation.
In my opinion, greater problems occur with ArteFill, Artecoll, PMMA, silicone, NuFill and other semipermanent and permanent fillers. Problems also are greater when the fillers are used in large amounts in a single area, either compressing the tissues (especially in the nose) or creating a large non-living object within the body that can become infected.
Web reference: http://www.drbrent.com/index.php
The likelihood of forming a nodule or bump after an Injectable Filler treatment is probably less than 1% in experienced hands.
Formation of nodules or bumps after a well-performed Injectable Filler treatment is rare. When bumps occur, they are usually due to overcorrection (injecting too much filler), superficial placement, or rarely foreign-body granulomata which may have redness.
In my clinical experience with Silikon-1000, a permanent off-label silicone-filler, foreign-body granulomata occur in 0.03% of patients. These have been self-limited in all of my patients, and may be treated with dilute triamcinolone injections, topical hydorcortisone, and IPL treatments to reduce redness. I have seen resolution in all of my patients.
You should discuss your concerns with your physician. If your physician is reputable and experienced in the art of using fillers for facial rejuvenation, you will likely have a favorable result.
I hope this is helpful for you.
Web reference: http://www.24-7pressrelease.com/press-release-service/175974
You might also like...
Risk of Granulomas with Fillers
Hyaluronic Acids Have Low Risk of Granuloma Formation
The fillers that have an increased risk of granuloma formation include silicone, polymethylmethacrylate (PMMA) microspheres and poly-L lactic acid (PLLA). Improved technique and processing have decreased the incidence of this complication. The hyaluronic acids do not have a significant risk of this complication.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.